MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Extravasation (1842)
Date of Event 11/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned, at this time, to the manufacturer for evaluation.A lot history review (lhr) of reax1714 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that after 8 months of use, the picc catheter presented a fracture / tiny hole with extravasation of the serum therapy near the insertion.It was possible to visualize due to the detachment of the dressing.Because of this, x-ray contrast was requested, confirming this leak and soon after the examination the catheter was removed from the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint that the catheter caused or contributed to the reported leak was unconfirmed since no leak could be replicated within the device.One 5fr single lumen powerpicc was returned for investigation.The catheter exhibited evidence of use.The printing on the extension leg and molded wing was partially worn.Impressions from grasping instruments (e.G.Forceps) were observed in the purple connector.The tubing had been trimmed to length and extended to the 40cm depth mark.Residue that is consistent with the tacky substance that remains after tape or a dressing is removed was observed on the extension leg and molded wing.The clamp was closed over the extension leg.Both a functional test and a microscopic examination revealed no breaches in any part of the catheter.It was reported that the picc presented a fracture/hole after 8 months of use.Since the catheter had been used without any problem for 8 months, there is no indication that the manufacturing process caused the reported problem.Since no leaks could be replicated in the device, the complaint was unconfirmed.A lot history review (lhr) of reax1714 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC 5 F POLYURETHANE CATHETER NURSING BASIC TRAY WITH MICROINTRODUCER (55C
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8142202
Report Number3006260740-2018-03500
Device Sequence Number19304858
Product Code LJS
UDI-Device Identifier00801741027666
UDI-Public(01)00801741027666
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3175118
Device Lot NumberREAX1714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer03/28/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR